Alert archive / New Mexico / Red Flag Warnings in 2017
Red Flag Warning 14, NWS El Paso, TX
NWS El Paso, TX issued this red flag warning at Apr 26, 2017, 2:02 PM MDT for 8 counties in New Mexico; El Paso County, Hudspeth County, Texas. It took effect at Apr 27, 2017, 12:00 PM MDT. It was in force for 9 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 26, 2017, 2:02 PM MDT (20:02 UTC)
- In effect from
- Apr 27, 2017, 12:00 PM MDT
- Expired
- Apr 27, 2017, 9:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS El Paso, TX
Counties Catron County, NM, Doña Ana County, NM, Grant County, NM, Hidalgo County, NM, Lincoln County, NM, Luna County, NM, Otero County, NM, Sierra County, NM, El Paso County, TX, Hudspeth County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 27, 7:45 PM MDT | NON-TSTM WND GST 50 | 9 Nne El Paso, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 8.0 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2289 m above ground
- 0-6 km bulk shear
- 81 kt
- 0-1 km storm-relative helicity
- -136 m²/s²
- 0-3 km storm-relative helicity
- 117 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
684 WWUS84 KEPZ 262002 RFWEPZ URGENT - FIRE WEATHER MESSAGE National Weather Service El Paso Tx/Santa Teresa NM 202 PM MDT Wed Apr 26 2017 ...CRITICAL FIRE CONDITIONS EXPECTED AGAIN ON THURSDAY... After a brief letdown in the winds today, increasing west- northwest flow aloft combined with a passing trough will lead to windy conditions again on Thursday. Relative humidities will be back into the upper single digits to lower teens resulting in more critical fire weather conditions everywhere except the higher elevations of the Sacramento Mountains. NMZ110>112-TXZ055-056-271345- /O.UPG.KEPZ.FW.A.0013.170427T1800Z-170428T0300Z/ /O.NEW.KEPZ.FW.W.0014.170427T1800Z-170428T0300Z/ NEW MEXICO FIRE WEATHER ZONE 110 SOUTHWEST MOUNTAINS/GILA NF/APACHE NF/GLZ- NEW MEXICO FIRE WEATHER ZONE 111 SOUTHWEST DESERTS AND LOWLANDS/LAS CRUCES BLM/GLZ- NEW MEXICO FIRE WEATHER ZONE 112 SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY/BLM/GLZ- TEXAS FIRE WEATHER ZONE 055 EL PASO COUNTY-TEXAS FIRE WEATHER ZONE 056 HUDSPETH COUNTY- 202 PM MDT Wed Apr 26 2017 ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT THURSDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES... The National Weather Service in El Paso Tx/Santa Teresa has issued a Red Flag Warning, which is in effect from noon to 9 PM MDT Thursday. The Fire Weather Watch is no longer in effect. * WINDS...West 20 to 30 mph with gusts to 40 mph. * HUMIDITY...9 to 15 percent. * HIGHEST THREAT...Lowland locations south and east of a line from Deming to Alamogordo. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ 26
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this red flag warning went out at Apr 26, 3:50 AM MDT, 10 hours 12 minutes earlier.
Area forecast discussion, Apr 26, 3:50 AM MDT, 10 hours 12 minutes before
Area Forecast Discussion
National Weather Service El Paso Tx/Santa Teresa NM
350 AM MDT Wed Apr 26 2017
.SYNOPSIS...
As our wind storm from Tuesday exits the area, we will see a
couple more storms move in over the several days. Today may be the
only quiet day looking through the weekend, as winds will be
relatively light. Temperatures will cool to near normal behind
yesterday's cold front. Thursday will begin the spring wind cycle
again as a weak upper impulse moves through the area. This feature
will still be strong enough to bring strong winds back to the
area. Then on Friday and Saturday, an upper low will drop down
from the northern Rockies to New Mexico. This will produce strong
winds on Friday, along with some mountain showers. The winds will
drop some on Saturday, with a few mountain showers and high
elevation snow. Cooler air will also move in, dropping Saturday
and Sunday's temperatures well below normal.
&&
.DISCUSSION...
Looks like today is a day to catch our breath before falling back
into a windy spring pattern. The upper low which brought the
strong winds to the area yesterday is now over far NE New Mexico,
on its way to the Texas Panhandle later this morning. Clouds are
quickly dissolving behind the surface front, which is to our east
now. Should be plenty of sunshine today, but temperatures will
cool a few degrees back to near normal.
Thursday...a small disturbance will pass through the area. Not
much moisture other than some higher clouds, but this feature will
ramp winds back up to advisory level, or even low end warning.
Will let next shift take a look at the morning model runs and
decide on statements.
Friday through Sunday...Thursday's disturbance will have exited,
but a strong upper low forming over the northern Rockies will
rapidly drop down to our area, located around the Four Corners
region Friday evening and then over northern New Mexico Saturday
morning. This will, you guessed it, ramp winds up again for
Friday. Looks like at least advisory level again. System could
produce some showers, mainly over the mountains. Decent cold
advection aloft on Friday and then much stronger cold advection on
Saturday will destabilize the airmass enough to warrant some
thunderstorm wording in the forecast. Pacific cold front moves
through Friday night, cooling temperatures noticeably for
Saturday. Backdoor cold front then pushes through Saturday night
to keep Sunday on the cool side. Snow levels should remain above
most inhabitable places, but did drop snow levels to 8000 ft over
the Gila/Black Range Friday night-a bit higher at 9000 ft over the
Sac Mountains. Snow levels over the Sacs will drop much lower
Saturday night with the back door front, but the showers should be
ending, so no significant snow is likely at this time.
Monday and Tuesday...somewhat tamer weather in store as upper low
exits the area and dry west flow sets up. Afternoons, especially
Tuesday could still see some breezy winds though. Temperatures
will warm back up above normal.
Wednesday and Thursday...beyond forecast period but GFS showing
large upper low cutting off just south of Arizona. This would be a
good rain maker for the area. However, big IF, as GFS ensemble
showing poor consistency, and ECMWF continues to weak, broad high
over the Desert Southwest.
&&
.AVIATION...Valid 26/12Z-27/12Z...
Genly VFR with mostly SKC-SCT250. Through 16Z SCT120 SCT250 will
slowly fade away. Winds will be W/NW 12-17 kts through 15Z this
morning and then decrease. After 18Z winds will pick up some at
West at 10-15 kts.
&&
.FIRE WEATHER...
...FIRE WEATHER WATCH IN EFFECT THURSDAY FOR ALL AREAS EXCEPT
SACRAMENTO MOUNTAINS...
Breezy to windy conditions will continue through the next 5-7 days
with the strongest winds coming on Thursday and Friday. Critical
fire conditions could be met Thursday, but higher min RH's on
Friday means Red Flag conditions may fall just short.
An upper low will be moving across the Rockies Friday night and
Saturday which could bring some showers and a few thunderstorms to
the mountain zones. Some light snow is possible, mainly above 8000
ft. Dry northwest flow will redevelop behind this system with
temperatures rebounding early next week. While breezy conditions
will continue, winds look to remain just below critical speeds.
&&
.PRELIMINARY POINT TEMPS/POPS...
El Paso 80 59 89 68 / 0 0 0 0
Sierra Blanca 79 55 88 60 / 0 0 0 0
Las Cruces 78 51 87 54 / 0 0 0 0
Alamogordo 77 52 87 55 / 0 0 0 0
Cloudcroft 54 35 64 40 / 0 0 0 0
Truth or Consequences 78 53 86 56 / 0 0 0 0
Silver City 67 45 76 48 / 0 0 0 0
Deming 79 48 87 52 / 0 0 0 0
Lordsburg 77 48 86 51 / 0 0 0 0
West El Paso Metro 79 59 89 65 / 0 0 0 0
Dell City 79 49 89 55 / 0 0 0 0
Fort Hancock 82 55 92 61 / 0 0 0 0
Loma Linda 72 53 82 58 / 0 0 0 0
Fabens 81 57 91 62 / 0 0 0 0
Santa Teresa 79 54 88 59 / 0 0 0 0
White Sands HQ 78 57 87 61 / 0 0 0 0
Jornada Range 78 47 87 51 / 0 0 0 0
Hatch 81 48 89 51 / 0 0 0 0
Columbus 79 54 87 59 / 0 0 0 0
Orogrande 80 55 88 60 / 0 0 0 0
Mayhill 63 38 74 46 / 0 0 0 0
Mescalero 62 37 72 44 / 0 0 0 0
Timberon 61 36 70 43 / 0 0 0 0
Winston 70 35 77 40 / 0 0 0 0
Hillsboro 76 44 82 47 / 0 0 0 0
Spaceport 79 46 88 49 / 0 0 0 0
Lake Roberts 74 29 76 35 / 0 0 0 0
Hurley 70 41 78 45 / 0 0 0 0
Cliff 73 37 82 39 / 0 0 0 0
Mule Creek 72 34 79 39 / 0 0 0 0
Faywood 76 44 80 48 / 0 0 0 0
Animas 80 48 86 51 / 0 0 0 0
Hachita 79 46 86 50 / 0 0 0 0
Antelope Wells 80 49 85 51 / 0 0 0 0
Cloverdale 74 47 80 49 / 0 0 0 0
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...Fire Weather Watch from Thursday afternoon through Thursday
evening for NMZ110>112.
TX...Fire Weather Watch from Thursday afternoon through Thursday
evening for TXZ055-056.
&&
17 HefnerHazardous weather outlook, Apr 26, 4:06 AM MDT, 9 hours 56 minutes before
Hazardous Weather Outlook National Weather Service El Paso Tx/Santa Teresa NM 406 AM MDT Wed Apr 26 2017 NMZ401-404>407-409>413-417-TXZ418>424-271215- Upper Gila River Valley-Southwest Desert/Lower Gila River Valley- Lowlands of the Bootheel-Uplands of the Bootheel- Southwest Desert/Mimbres Basin-Sierra County Lakes- Northern Dona Ana County-Southern Dona Ana County/Mesilla Valley- Central Tularosa Basin-Southern Tularosa Basin-Otero Mesa- Western El Paso County-Eastern/Central El Paso County- Northern Hudspeth Highlands/Hueco Mountains-Salt Basin- Southern Hudspeth Highlands- Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties- Rio Grande Valley of Eastern Hudspeth County- 406 AM MDT Wed Apr 26 2017 This Hazardous Weather Outlook is for portions of south central New Mexico, southwest New Mexico, and southwest Texas. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Strong winds Thursday and Friday afternoon, with areas of blowing dust. Visibilities could become quite low, especially in the dust prone areas such as I-10 west of Las Cruces and other roads of Luna and Hidalgo Counties. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. NMZ402-403-408-414>416-271215- Southern Gila Highlands/Black Range- Southern Gila Foothills/Mimbres Valley- Eastern Black Range Foothills- West Slopes Sacramento Mountains Below 7500 Feet- Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet- 406 AM MDT Wed Apr 26 2017 This Hazardous Weather Outlook is for portions of south central New Mexico and southwest New Mexico. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Strong winds Thursday and Friday afternoon, with patchy blowing dust where soil has been disturbed. A few thunderstorms are possible each day, and some light snow may fall Friday night and Saturday night at elevations above 8000 ft. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. Hefner
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 3:44 PM MDT | Wind Advisory | EPZ | Doña Ana, Grant, Hidalgo, Luna, Otero, Sierra | 35 hr |
Nearby
Red Flag Warnings in New Mexico, 2017Red Flag Warnings in Texas, 2017Every red flag warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.